Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 161, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 23, 2007, 9:32 PM EDT for Colquitt County, Tift County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2007, 9:32 PM EDT (01:32 UTC)
- Expired
- Aug 23, 2007, 10:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Colquitt County, GA, Tift County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2280 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 240133
SVRTAE
GAC071-277-240200-
/O.NEW.KTAE.SV.W.0161.070824T0132Z-070824T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN COLQUITT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHWESTERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 1000 PM EDT
* AT 930 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
OMEGA...OR ABOUT 10 MILES SOUTHWEST OF TIFTON. THIS STORM WAS
MOVING VERY SLOWLY TOWARD THE WEST AT AROUND 5 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3134 8349 3133 8352 3125 8352 3125 8369
3133 8369 3133 8366 3136 8366 3144 8364
3144 8348
$$
14-MROCZKAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:05 PM EDT, 2 hours 27 minutes earlier.
Area forecast discussion, Aug 23, 7:05 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 705 PM EDT THU AUG 23 2007 .UPDATE... 23Z WATER VAPOR AND H4 RUC ANALYSIS SHOWS THE FORECAST AREA ON THE SOUTHEAST EDGE OF MID/UPPER LEVEL RIDGING WITH AN AXIS RUNNING FROM NORTHWEST TEXAS TO THE CENTRAL APPALACHIANS. SURFACE RIDGE IS FIRMLY IN CONTROL NOSING INTO THE SOUTHEASTERN STATES FROM THE WESTERN ATLANTIC. DOES APPEAR TO BE A WEAK AND ILL-DEFINED SURFACE TROUGH/BOUNDARY FROM THE BIG BEND UP INTO SOUTH-CENTRAL GEORGIA AND ARE SEEING SOME SHOWERS AND THUNDERSTORMS FIRING ALONG THIS BOUNDARY AT THIS TIME. THESE SHOWERS/STORMS CONTINUE INTO SOUTHEAST GA AND ARE GENERALLY FIRING ACROSS THE REGION NOT EFFECTED AND SOMEWHAT STABILIZED BY LAST NIGHT AND THIS MORNINGS MCS THAT EFFECTED OUR NORTHERN AND WESTERN ZONES. A FEW OF THE STORMS ACROSS SOUTHEAST GEORGIA ARE BECOMING RATHER STRONG AND MAY HAVE SOME CONVECTIVE ISSUES ACROSS OUR EASTERN GA/BIG BEND ZONES THIS EVENING. WILL CONTINUE TO WATCH THINGS VERY CLOSELY AS INSTABILITY REMAINS QUITE HIGH AND THE UPPER RIDGE RETREATING SLOWLY WEST IS MINIMIZING THE CONVECTIVE SUPPRESSION. AWAY FROM ANY STORMS THIS EVENING WE ARE LOOKING AT GENERALLY PARTLY CLOUDY SKIES NOW THAT THE LINGERING HIGH LEVEL DEBRIS FROM THE OVERNIGHT MCS HAS FINALLY DISSIPATED ACROSS THE WEST. THIS CLOUD KEPT TEMPERATURES CONSIDERABLY BELOW EXPECTATIONS FOR MUCH OF THE DAY...HOWEVER READINGS HAVE BEEN ABLE TO REBOUND THE PAST FEW HOURS INTO THE UPPER 80S. && .AVIATION... WDLY SCT THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE... ESPECIALLY ACROSS THE FLORIDA BIG BEND AND SOUTH CENTRAL GEORGIA... AND CONTINUE INTO THE LATE NIGHT AND EARLY MORNING HOURS. PERIODS OF MVFR CIGS AND VSBYS ARE INCLUDED IN THE TAFS BOTH FOR THE THUNDERSTORMS...AND ALSO FOR AREAS OF MIST OF FOG THAT WILL DEVELOP BEFORE SUNRISE AGAIN ON FRIDAY...ESPECIALLY IN AREAS THAT RECEIVE RAINFALL FROM THE THUNDERSTORMS. VFR CONDITIONS WILL RETURN TO ALL AREAS AFTER SUNRISE. && .MARINE... WINDS ACROSS THE COASTAL WATERS RUNNING FROM THE EAST OR SOUTHEAST AROUND 10 KNOTS THIS EVENING AWAY FROM THE ONSHORE FLOW CLOSE TO THE COAST ASSOCIATED WITH THE AFTERNOON SEA-BREEZE. SEAS RUNNING GENERALLY BETWEEN 2 AND 3 FEET. SHOULD SEE WINDS SWING AROUND TO THE EAST AND NORTHEAST ALL AREA TOWARD MIDNIGHT. A FEW ISOLATED SHOWERS/STORMS SEEN OFF THE PANHANDLE COASTLINE WILL BECOME MORE SCATTERED ACROSS THE WATERS FROM THE LATE EVENING INTO THE EARLY MORNING HOURS. && MROCZKA/DUVAL
Hazardous weather outlook, Aug 23, 5:33 AM EDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 533 AM EDT THU AUG 23 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-240945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 533 AM EDT THU AUG 23 2007 /433 AM CDT THU AUG 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS MOVED SOUTH OVER SOUTH CENTRAL AND SOUTHWEST GEORGIA EARLY THIS MORNING...BUT HAS BEGUN TO DISSIPATE AS OF 530 AM EDT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER OR FLOODING IS NOT EXPECTED...A FEW STORMS COULD BRIEFLY PRODUCE STRONG WIND GUSTS...TORRENTIAL RAIN...AND FREQUENT LIGHTNING. HIGH TEMPERATURES WILL REACH THE UPPER 90S OVER SOME PARTS OF THE AREA THIS AFTERNOON...WITH HEAT INDEX VALUES RISING TO 100 TO 105. CARE SHOULD BE TAKEN TO AVOID HEAT RELATED ILLNESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MORE TYPICAL SUMMERTIME WEATHER IS EXPECTED THROUGH THIS PERIOD...WITH SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. ALTHOUGH IT WILL BE WARM AND HUMID...TEMPERATURES WILL BE NEAR NORMAL FOR THIS TIME OF YEAR. WIDESPREAD SEVERE STORMS ARE NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Aug 23, 7:08 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 708 PM EDT THU AUG 23 2007 FLZ017-GAZ157-158-232345- GRADY-LEON-THOMAS- 708 PM EDT THU AUG 23 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHEAST GRADY AND SOUTHWEST THOMAS COUNTIES IN SOUTHWEST GEORGIA AND FAR NORTHERN LEON COUNTY IN THE FLORIDA BIG BEND... * UNTIL 745 PM EDT AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES SOUTH OF THOMASVILLE...MOVING WEST AT 10 MPH. DIME SIZE HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAKER TREES. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Aug 23, 8:09 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 809 PM EDT THU AUG 23 2007 GAZ148-240045- BERRIEN- 809 PM EDT THU AUG 23 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN BERRIEN COUNTY IN SOUTH-CENTRAL GEORGIA... * UNTIL 845 PM EDT AT 806 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALAPAHA...OR 10 MILES WEST OF WILLACOOCHEE...MOVING WEST AT 10 MPH. THIS STORM WILL BE NEAR... ALAPAHA BY 815 PM EDT. ENIGMA BY 835 PM EDT. SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAKER TREES. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Aug 23, 8:33 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 833 PM EDT THU AUG 23 2007 GAZ160-240115- LOWNDES- 833 PM EDT THU AUG 23 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EAST CENTRAL LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 915 PM EDT AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING STRONG WINDS 10 MILES SOUTHEAST OF LAKELAND...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THE GUST FRONT ALONG THE LEADING EDGE OF THIS STORM. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAKER TREES. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
Special weather statement, Aug 23, 9:09 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 PM EDT THU AUG 23 2007 GAZ129-240145- TIFT- 909 PM EDT THU AUG 23 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR SOUTHERN TIFT COUNTY IN SOUTH CENTRAL GEORGIA... * UNTIL 945 PM EDT AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OMEGA...OR 10 MILES SOUTHWEST OF TIFTON... MOVING WEST AT 10 MPH. SMALL HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. WINDS OF THIS STRENGTH CAN DOWN TREE LIMBS AND OTHER WEAKER TREES. ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 8:02 PM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Cook | 28 min |
| Aug 23, 8:27 PM EDT | Severe Thunderstorm Warning | TAE | Lanier | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.